Tornadoes · United States · Mississippi · 2018
EF1 tornado, Pineville to Sun, Mississippi, November 1, 2018
From Pineville to Sun, this EF1 tornado ran 4.0 miles across Smith and Scott counties on November 1, 2018, touching down at 5:01 AM CDT and reaching 150 yards wide. It killed nobody, and did $20,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- November 1, 2018
- Touchdown
- 5:01 AM CDT (10:01 UTC)
- Lifted
- 5:06 AM CDT (10:06 UTC)
- On the ground
- 5 minutes
- Path length
- 4.0 miles (6.5 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Counties
- Smith and Scott counties
- Touchdown point
- 32.215, -89.371
- Lift-off point
- 32.261, -89.329
- Record number
- 1811010401-01
The damage survey
5 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 88 mph.
- A line of severe thunderstorms were moving from southwest to northeast across Smith county during the early morning hours of November 1, 2018. Its associated wind gust resulted in several snapped pine trees mainly along Country Road 515.
- numerous snapped pine trees
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A potent storm system for early Fall impacted the region and a line of showers and thunderstorms moved through the ArkLaMiss region ahead of a cold front. A rare combination of instability and wind shear was in place and storms produced tornadoes, along with damaging winds.
A line of severe thunderstorms produced a tornado, that moved from southwest to northeast, across rural northeast Smith County to across rural southeast Scott County. This tornado caused large tree limbs and trunks to snap. A large pine tree that snapped near its base, fell across County Road 551C and completely blocked the roadway. The maximum tornado width was 150 yards and the total path length was around 4.1 miles. The overall rating was EF1, which occurred in Scott County with a maximum wind speed of 88 mph.
A line of severe thunderstorms produced a tornado, that moved from southwest to northeast, across rural northeast Smith County to across rural southeast Scott County. This tornado caused large tree limbs and trunks to snap. A large pine tree that snapped near its base, fell across County Road 551C and completely blocked the roadway. The maximum tornado width was 150 yards and the total path length was around 4.1 miles. The overall rating was EF1, which occurred in Scott County with a maximum wind speed of 88 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Nov 1, 4:58 AM CDT, 3 minutes earlier.
Area forecast discussion, Nov 1, 4:58 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 458 AM CDT Thu Nov 1 2018 ...THREAT FOR SEVERE THUNDERSTORMS CONTINUES THROUGH EARLY THIS MORNING... .DISCUSSION... The immediate concern for this forecast package was the threat for severe weather with a line of thunderstorms currently pushing east across the ArkLaMiss. As of 4 AM this morning, the line was already east of Interstate 55 and making swift progress to the east. The combination of surface-based instability and strong low-level wind shear has kept a persistent threat for tornadoes and damaging winds with bowing segments of the line. The line is expected to be east of of our forecast area and into Alabama by 7 AM to 8 AM this morning, with only light to moderate rain showers lingering behind the line. Although this morning's thunderstorms have pushed out ahead of the cold front, the front itself will push through our area today. It will bring cooler and drier air to the region along with a shift to west and then northwest winds by this evening. Temperatures through the Delta will struggle to warm by more than a few degrees throughout the day, with highs capping off around 65 through that area. A little warmer weather to the south and east, but overall a cooler day than yesterday. Low temperatures tonight will settle mostly in the 40s (or near normal for early November), however just enough wind and cloud cover should limit temperatures from cooling too rapidly overnight. Cooler weather for the end of the work week, with highs on Friday mostly near 60 to lower 60s beneath mostly clear skies, will feel pleasant. Then expect a warming trend over the weekend and into early next week as a shortwave ridge slides overhead and the central CONUS trough deepens once again. There will be another chance or two for rain - and possibly another strong system with severe weather potential - between Sunday and Tuesday. The uncertainty comes from the fact that the finer details will depend on embedded shortwaves rounding the base of the trough. The GFS shows a potent system digging over Texas and swinging across the ArkLaMiss Sunday night into Monday, whereas the ECMWF depicts less organized and weaker shortwave activity with a lower storm potential. Expect updates to the forecast as the scenario comes into better focus. /NF/ && .AVIATION... 06Z TAF discussion: The main concern for this TAF period is a line of strong to severe thunderstorms aligned north to south across the region. This line of thunderstorms will quickly push east through the TAF sites, bringing MVFR to IFR conditions and wind gusts of up to 25 to 30 kts. There is a chance for stronger gusts if a severe thunderstorm impacts any of the TAF sites. Storms will clear from west to east, departing the KGLH area by around 10Z Thursday and the TAF sites in eastern Mississippi by 14Z. A few showers may linger for a few hours. Otherwise expect a lingering MVFR stratus deck and westerly winds through the remainder of the period. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 48 61 44 / 48 21 7 4 Meridian 72 50 61 43 / 87 20 10 3 Vicksburg 67 47 63 44 / 42 22 5 3 Hattiesburg 75 52 63 44 / 90 17 5 1 Natchez 68 48 63 46 / 43 15 4 2 Greenville 65 46 62 43 / 32 14 9 6 Greenwood 68 46 60 43 / 41 19 9 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF
Hazardous weather outlook, Nov 1, 4:38 AM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 438 AM CDT Thu Nov 1 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>043-047>049-053-054-059>061-020945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys- Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds- Rankin-Claiborne-Copiah-Jefferson-Adams-Franklin MS- 438 AM CDT Thu Nov 1 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ030-032-033-038-044-045-050-055-056-063-064-020945- Clay-Choctaw-Oktibbeha-Winston-Leake-Neshoba-Scott-Simpson-Smith- Lawrence-Jefferson Davis- 438 AM CDT Thu Nov 1 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through daybreak FLOODING THREAT...Limited TIMING...Through daybreak Severe thunderstorms will remain possible through around daybreak with the threat shifting to the east thereafter. Damaging wind gusts are the main threat, but tornadoes will also cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding will also possible through around daybreak as rainfall totals range from one to four inches before heavy rain moves to the east later this morning. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region early this morning. MSZ029-062-020945- Webster-Lincoln- 438 AM CDT Thu Nov 1 2018 This hazardous weather outlook is for portions of north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FLOODING THREAT...Limited TIMING...Through daybreak Localized flash flooding will also possible through around daybreak as rainfall totals range from one to four inches before heavy rain moves to the east later this morning. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. MSZ031-039-046-020945- Lowndes-Noxubee-Kemper- 438 AM CDT Thu Nov 1 2018 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Through daybreak Severe thunderstorms will remain possible through around, or shortly after, daybreak with the threat shifting to the east thereafter. Damaging wind gusts are the main threat, but tornadoes will also cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding will also possible through around daybreak as rainfall totals range from one to four inches before heavy rain moves to the east later this morning. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region through mid morning today. MSZ051-065-072-073-020945- Newton-Covington-Marion-Lamar- 438 AM CDT Thu Nov 1 2018 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Through daybreak FLOODING THREAT...Limited TIMING...Through daybreak Severe thunderstorms are expected through around, or shortly after, daybreak with the threat shifting to the east thereafter. Damaging wind gusts are the main threat, but tornadoes are also a possibility. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding will also possible through around daybreak as rainfall totals range from one to four inches before heavy rain moves to the east later this morning. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region through mid morning. MSZ052-057-066-020945- Lauderdale-Jasper-Jones- 438 AM CDT Thu Nov 1 2018 This hazardous weather outlook is for portions of east central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Through daybreak Severe thunderstorms are expected through around, or shortly after, daybreak with the threat shifting to the east thereafter. Damaging wind gusts are the main threat, but tornadoes are also a possibility. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding will also possible through around daybreak as rainfall totals range from one to four inches before heavy rain moves to the east later this morning. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region through mid morning today. MSZ058-020945- Clarke- 438 AM CDT Thu Nov 1 2018 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Through mid morning Severe thunderstorms will remain possible through around, or shortly after, daybreak with the threat shifting to the east thereafter. Damaging wind gusts are the main threat, but tornadoes will also cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding will also possible through shortly after daybreak as rainfall totals range from one to four inches before heavy rain moves to the east later this morning. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region through mid morning today. MSZ074-020945- Forrest- 438 AM CDT Thu Nov 1 2018 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Mainly through daybreak FLOODING THREAT...Limited TIMING...Early this morning through this afternoon Severe thunderstorms are expected through around, or shortly after, daybreak with the threat shifting to the east thereafter. Damaging wind gusts are the main threat, but tornadoes are also a possibility. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding will also possible through shortly after daybreak as rainfall totals range from one to four inches before heavy rain moves to the east later this morning. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region through mid morning today. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Nov 1, 4:29 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM TSTM WND DMG 4 NE JACKSON 32.36N 90.17W
11/01/2018 HINDS MS BROADCAST MEDIA
TREES DOWNED AT BROADMOOR DRIVE.
&&
DCLocal storm report, Nov 1, 4:33 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
433 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG 2 SW FLORENCE 32.14N 90.16W
11/01/2018 RANKIN MS EMERGENCY MNGR
TREE AND POWERLINES DOWNED AT 600 BLOCK OF
WHITE ROAD SOUTHWEST OF FLORENCE.
&&
DCLocal storm report, Nov 1, 4:39 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
439 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 AM TSTM WND DMG 8 NW WATERPROOF 31.89N 91.47W
11/01/2018 TENSAS LA LAW ENFORCEMENT
TREES DOWN BLOCKING BOTH LANES ON HIGHWAY
573.
&&Local storm report, Nov 1, 4:40 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TSTM WND DMG 6 NNW GEORGETOWN 31.94N 90.22W
11/01/2018 COPIAH MS EMERGENCY MNGR
MULTIPLE TREES DOWNED ALONG HIGHWAY 27 IN
BETWEEN HOPEWELL AND GEORGETOWN.
&&
DCLocal storm report, Nov 1, 4:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TSTM WND DMG 4 SSW BRANDON 32.23N 90.04W
11/01/2018 RANKIN MS PUBLIC
TREE DOWNED ON HIGHWAY 468 NEAR THE LIVE
OAKS SUBDIVISION. REPORT RELAYED VIA SOCIAL
MEDIA.
&&
DCLocal storm report, Nov 1, 5:00 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT THU NOV 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM TSTM WND DMG 4 N BENTONIA 32.71N 90.38W
11/01/2018 YAZOO MS EMERGENCY MNGR
ROOF DAMAGE TO TWO BUSINESSES AND A CHURCH
IN THE LITTLE YAZOO AREA. POSSIBLE TORNADO.
&&
DCThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jackson, MS (KJAN), 00:00Z
10.0 hours before the tornado, 69 km from the path. November 1, 2018.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -19 J/kg
- Surface CAPE
- 185 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
- 0-3 km lapse rate
- 6.4 K/km
The surface observations
Meridian/Key Field (MEI), 57 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jackson/Brandon,MS radar (KDGX), 60 km away, was scanning. The volume nearest the touchdown began at 10:02 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2018 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of November 1, 2018
34 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| November 1 | 1:00 AM CDT | EF2 | Avoyelles Parish, LA | 5.7 | 800 | $10,000 | ||
| November 1 | 1:13 AM CDT | EF1 | Avoyelles Parish, LA | 12.6 | 350 | $12,000 | ||
| November 1 | 1:24 AM CDT | EF1 | Catahoula Parish, LA | 10.1 | 900 | 1 | $310,000 | |
| November 1 | 1:30 AM CDT | EF1 | Concordia Parish, LA | 1.1 | 150 | $40,000 | ||
| November 1 | 2:04 AM CDT | EF1 | Adams, MS | 5.0 | 250 | $500,000 | ||
| November 1 | 2:09 AM CDT | EF2 | Adams, MS | 1.0 | 200 | $500,000 | ||
| November 1 | 2:30 AM CDT | EF1 | Claiborne, MS | 1.1 | 200 | $50,000 | ||
| November 1 | 2:31 AM CDT | EF1 | Claiborne, MS | 3.5 | 200 | $30,000 | ||
| November 1 | 2:39 AM CDT | EF1 | Franklin, MS | 13.6 | 400 | $40,000 | ||
| November 1 | 2:53 AM CDT | EF1 | East Feliciana Parish, LA | 4.2 | 100 | |||
| November 1 | 3:00 AM CDT | EF0 | Hinds, MS | 0.8 | 150 | $25,000 | ||
| November 1 | 3:03 AM CDT | EF1 | Yazoo, MS | 4.0 | 560 | $50,000 | ||
| November 1 | 3:10 AM CDT | EF1 | Franklin, MS | 3.0 | 500 | $75,000 | ||
| November 1 | 3:29 AM CDT | EF0 | Copiah, MS | 2.2 | 200 | $100,000 | ||
| November 1 | 3:29 AM CDT | EF0 | Amite, MS | 3.1 | 50 | |||
| November 1 | 3:33 AM CDT | EF1 | Saint Helena Parish, LA | 1.1 | 75 | |||
| November 1 | 3:33 AM CDT | EF1 | Madison, MS | 1.3 | 300 | $15,000 | ||
| November 1 | 3:36 AM CDT | EF2 | Washington Parish, LA | 10.9 | 125 | 2 | ||
| November 1 | 3:53 AM CDT | EF2 | Washington Parish, LA | 4.3 | 275 | |||
| November 1 | 3:53 AM CDT | EF0 | Rankin, MS | 2.8 | 200 | $15,000 | ||
| November 1 | 3:57 AM CDT | EF1 | Tangipahoa Parish, LA | 0.5 | 75 | |||
| November 1 | 4:13 AM CDT | EF0 | Calhoun, MS | 0.4 | 75 | $300,000 | ||
| November 1 | 4:20 AM CDT | EF1 | Scott, MS | 9.4 | 550 | $15,000 | ||
| November 1 | 4:23 AM CDT | EF0 | Saint Tammany Parish, LA | 0.3 | 30 | |||
| November 1 | 4:29 AM CDT | EF1 | Rankin, MS | 4.5 | 300 | $35,000 | ||
| November 1 | 5:16 AM CDT | EF0 | Pearl River, MS | 1.4 | 65 | |||
| November 1 | 5:22 AM CDT | EF0 | Winston, MS | 2.0 | 75 | $70,000 | ||
| November 1 | 5:53 AM CDT | EF1 | Harrison, MS | 7.2 | 150 | |||
| November 1 | 6:05 AM CDT | EF0 | Franklin, AL | 1.9 | 90 | |||
| November 1 | 6:23 AM CDT | EF1 | Jackson, MS | 4.0 | 100 | |||
| November 1 | 6:40 AM CDT | EF1 | Jackson, MS | 4.8 | 100 | |||
| November 1 | 7:08 AM CDT | EF0 | Choctaw, AL | 0.1 | 100 | |||
| November 1 | 12:12 PM CDT | EF0 | Lee, AL | 2.6 | 50 | |||
| November 1 | 5:25 PM CDT | EF0 | Miller, MO | 0.0 | 20 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.